Remark on certain transformations for multiple hypergeometric functions
© Gaboury and Tremblay; licensee Springer. 2014
Received: 14 January 2014
Accepted: 10 April 2014
Published: 6 May 2014
In this paper, we provide many new general transformations for multiple hypergeometric functions. These transformations can be viewed as generalizations of some of those obtained recently by Wei et al. (Adv. Differ. Equ. 2013:360, 2013). We obtain these transformations by using the fractional calculus method which is a more general method than the beta integral method.
MSC:26A33, 33C20, 33C05.
Keywordsfractional derivatives Appell functions Srivastava function beta integral multiple hypergeometric series
For the numerous conditions of convergence for this function, the reader is referred to .
and abbreviates the array of A parameters with similar interpretations for , , , and so on.
The so-called beta integral method consists essentially of integral from 0 to 1 expressions which contain terms in the form to obtain new transformations formulas.
The aim of this paper is to present many new general transformations for multiple hypergeometric functions. These transformations can be viewed as generalizations of some of those obtained recently by Wei et al. . All these transformations are obtained by using a fractional calculus operator based on the Pochhammer contour integral. In Section 2, we give the representation of the fractional derivatives based on the Pochhammer contour of integration. Section 3 is devoted to the fractional calculus operator introduced by Tremblay . Finally, in Section 4, we present the several transformations involving multi-variable hypergeometric functions.
2 Pochhammer contour integral representation for fractional derivative and a new generalized Leibniz rule
This allows one to modify the restriction to . Another used representation for the fractional derivative is the one based on the Cauchy integral formula widely used by Osler [19–22]. These two representations have been used in many interesting research papers. It appears that the less restrictive representation of fractional derivative according to parameters is the Pochhammer contour definition introduced in [15, 23] (see also [24–28]).
Remark 2.2 In Definition 2.1, the function must be analytic at . However, it is interesting to note here that we could also allow to have an essential singularity at , and Equation (2.3) would still be valid.
Remark 2.3 The Pochhammer contour never crosses the singularities at and in (2.3), then we know that the integral is analytic for all p and for all α and for z in . Indeed, the only possible singularities of are , and which can directly be identified from the coefficient of the integral (2.3). However, integrating by parts N times the integral in (2.3) by two different ways, we can show that , and are removable singularities (see ).
but adopting the Pochhammer-based representation for the fractional derivative this last restriction becomes p not a negative integer.
3 The well poised fractional calculus operator
- (4)Elementary cases(3.6)(3.7)
- (5)Useful cases(3.8)(3.9)(3.10)
It is worthy to mention that operator has a lot more interesting properties and applications. Tremblay introduced this operator in order to deal with special functions more efficiently and to facilitate the obtention of new relations such as hypergeometric transformations.
This relation shows, in fact, that the so-called beta integral method consists in a fractional derivative evaluated at the point .
4 Main results
In this section, we apply the fractional calculus operator to certain transformations involving multi-variable hypergeometric functions in order to obtain new transformations more general than those obtained by means of the beta integral method. Many special cases are also computed.
This completes the proof. □
Let us give a special case of Theorem 4.1 in which we recover a result given recently by Wei et al. [, Theorem 1].
gives the result. □
Rewriting (4.11) into the form of (1.2) leads to the desired result. □
Proof Putting in Theorem 4.3, using the Gauss summation formula (4.7) and making elementary simplifications yields the result. □
the result follows easily after simple calculations. □
and applying successively the operator and the operator on both sides of (4.17) gives the result. □
Setting in Theorem 4.6 and using twice the Gauss summation formula (4.7) leads to a result given by Wei et al. [, p.5], that is,
Applying the operator on both sides of (4.20) in a similar way as in the proofs of the previous theorems gives the result. □
If we set in Theorem 4.8, we obtain the following corollary which has been given by Wei et al. [, p.8].
Summing the hypergeometric function in the left member of (4.22) with the help of the Gauss summation formula (4.7) gives the result. □
Note that this result has been given recently by Wei et al. [, p.8].
Let us complete this paper by giving one last transformation.
if we apply the operator on both sides (4.24), the result follows easily after simple calculations. □
Using the Gauss summation theorem (4.7), the result follows easily. □
The previous corollary has been given by Wei et al. [, p.11].
It is important to mention here that the fractional calculus operator used in this paper can provide many very general transformation formulas involving hypergeometric functions of several variables. Tremblay  obtained many new transformation formulas with the help of this fractional calculus operator. A paper dealing with these new relations is in preparation.
The authors wish to thank the referees for valuable suggestions and comments.
- Rainville ED: Special Functions. Macmillan Co., New York; 1960.MATHGoogle Scholar
- Srivastava HM, Choi J: Zeta and q-Zeta Functions and Associated Series and Integrals. Elsevier, Amsterdam; 2012.MATHGoogle Scholar
- Srivastava HM, Karlsson PW: Multiple Gaussian Hypergeometric Series. Ellis Horwood, Chichester; 1985.MATHGoogle Scholar
- Srivastava HM, Panda R: An integral representation for the product of two Jacobi polynomials. J. Lond. Math. Soc. 1976, 12(2):419–425.MathSciNetView ArticleMATHGoogle Scholar
- Appell P Mémoire Sci. Math. In Sur les fonctions hypergéométriques de plusieurs variables. Gauthier-Villars, Paris; 1925.Google Scholar
- Appell P, Kampé de Fériet J: Fonctions hypergéométriques et hypersphériques: Polynômes d’Hermite. Gauthier-Villars, Paris; 1926.MATHGoogle Scholar
- Slater LJ: Generalized Hypergeometric Functions. Cambridge University Press, London; 1966.MATHGoogle Scholar
- Erdélyi A, Magnus W, Oberhettinger F, Tricomi F: Higher Transcendental Functions, Vols. 1–3. McGraw-Hill, New York; 1953.Google Scholar
- Exton H:On Srivastava’s symmetrical triple hypergeometric function . J. Indian Acad. Math. 2003, 25: 17–22.MathSciNetMATHGoogle Scholar
- Srivastava HM: Hypergeometric functions of three variables. Ganita Sandesh 1964, 15: 97–108.MATHGoogle Scholar
- Srivastava HM, Manocha HL: A Treatise on Generating Functions. Ellis Horwood, Chichester; 1984.MATHGoogle Scholar
- Choi J, Rathie AK, Srivastava HM: Certain hypergeometric identities deducible by using the beta integral method. Bull. Korean Math. Soc. 2013, 50: 1673–1681. 10.4134/BKMS.2013.50.5.1673MathSciNetView ArticleMATHGoogle Scholar
- Krattenthaler C, Rao KS: Automatic generation of hypergeometric identities by the beta integral method. J. Comput. Appl. Math. 2003, 160: 159–173. 10.1016/S0377-0427(03)00629-0MathSciNetView ArticleMATHGoogle Scholar
- Wei C, Wang X, Li Y: Certain transformations for multiple hypergeometric functions. Adv. Differ. Equ. 2013, 360: 1–13.MathSciNetGoogle Scholar
- Tremblay, R: Une contribution à la théorie de la dérivée fractionnaire. Ph.D. thesis, Laval University, Canada (1974)Google Scholar
- Erdélyi A: An integral equation involving Legendre polynomials. SIAM J. Appl. Math. 1964, 12: 15–30. 10.1137/0112002View ArticleMATHGoogle Scholar
- Liouville J: Mémoire sur le calcul des différentielles à indices quelconques. J. Éc. Polytech. 1832, 13: 71–162.Google Scholar
- Riesz M: L’intégrale de Riemann-Liouville et le problème de Cauchy. Acta Math. 1949, 81: 1–222. 10.1007/BF02395016MathSciNetView ArticleMATHGoogle Scholar
- Osler TJ: Fractional derivatives of a composite function. SIAM J. Math. Anal. 1970, 1: 288–293. 10.1137/0501026MathSciNetView ArticleMATHGoogle Scholar
- Osler TJ: Leibniz rule for the fractional derivatives and an application to infinite series. SIAM J. Appl. Math. 1970, 18: 658–674. 10.1137/0118059MathSciNetView ArticleMATHGoogle Scholar
- Osler, TJ: Leibniz rule, the chain rule and Taylor’s theorem for fractional derivatives. Ph.D. thesis, New York University (1970)Google Scholar
- Osler TJ: Fractional derivatives and Leibniz rule. Am. Math. Mon. 1971, 78: 645–649. 10.2307/2316573MathSciNetView ArticleMATHGoogle Scholar
- Lavoie J-L, Osler TJ, Tremblay R Lecture Notes in Mathematics. In Fundamental Properties of Fractional Derivatives via Pochhammer Integrals. Springer, Berlin; 1976.Google Scholar
- Gaboury S: Some relations involving generalized Hurwitz-Lerch zeta function obtained by means of fractional derivatives with applications to Apostol-type polynomials. Adv. Differ. Equ. 2013., 2013: Article ID 361Google Scholar
- Tremblay R, Fugère B-J: The use of fractional derivatives to expand analytical functions in terms of quadratic functions with applications to special functions. Appl. Math. Comput. 2007, 187: 507–529. 10.1016/j.amc.2006.09.076MathSciNetView ArticleMATHGoogle Scholar
- Tremblay R, Gaboury S, Fugère B-J: A new Leibniz rule and its integral analogue for fractional derivatives. Integral Transforms Spec. Funct. 2013, 24(2):111–128. 10.1080/10652469.2012.668904MathSciNetView ArticleMATHGoogle Scholar
- Tremblay R, Gaboury S, Fugère B-J: A new transformation formula for fractional derivatives with applications. Integral Transforms Spec. Funct. 2013, 24(3):172–186. 10.1080/10652469.2012.672323MathSciNetView ArticleMATHGoogle Scholar
- Tremblay R, Gaboury S, Fugère B-J: Taylor-like expansion in terms of a rational function obtained by means of fractional derivatives. Integral Transforms Spec. Funct. 2013, 24(1):50–64. 10.1080/10652469.2012.665910MathSciNetView ArticleMATHGoogle Scholar
- Miller KS, Ross B: An Introduction of the Fractional Calculus and Fractional Differential Equations. Wiley, New York; 1993.Google Scholar
- Vidūnas R: Specialization of Appell’s functions to univariate hypergeometric functions. J. Math. Anal. Appl. 2009, 355: 145–163. 10.1016/j.jmaa.2009.01.047MathSciNetView ArticleMATHGoogle Scholar
- Bailey WN Cambridge Math. Tracts 32. In Generalized Hypergeometric Series. Cambridge University Press, Cambridge; 1964. Reprinted by Stechert-Hafner, New YorkGoogle Scholar
- Hasanov A, Turaev M:Decomposition formulas for the double hypergeometric functions and . Appl. Math. Comput. 2007, 187: 195–201. 10.1016/j.amc.2006.08.115MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.